[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 35.172.233.215. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
January 1984

Primary Biliary Cirrhosis: A Patient With Adverse Reactions to Tiopronin and Autoimmune Hemolytic Anemia With Reticulocytopenia

Author Affiliations

From the Sections of Nephrology/Hematology (Dr Shichiri), Hepatology (Drs Koyama, Tozuka, and Kanayama), and Gastroenterology (Dr Sakamoto), the Department of Internal Medicine, Yokosuka Mutual Aid Hospital, Yokosuka City, Kanagawa, Japan. Drs Shichiri and Tozuka are currently with the Second Department of Internal Medicine, Tokyo Medical and Dental University.

Arch Intern Med. 1984;144(1):89-91. doi:10.1001/archinte.1984.00350130101019
Abstract

• A 32-year-old woman with asymptomatic primary biliary cirrhosis had autoimmune hemolytic anemia associated with reticulocytopenia and thrombocytopenia despite an intensely erythroid bone marrow. Her anemia was successfully treated with oral prednisolone and intravenous pulse methylprednisolone, with a rapid response of reticulocytosis and sustained erythrocytosis. Tiopronin therapy was later initiated and resulted in fever, rash, exacerbation of the liver disease, and positive direct and indirect antiglobulin tests.

(Arch Intern Med 1984;144:89-91)

×